Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 19, 2008, 5:07 PM CDT for Briscoe County, Hall County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 19, 2008, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -497 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 800 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLUB 192207 TORLUB TXC045-191-192230- /O.NEW.KLUB.TO.W.0007.080619T2207Z-080619T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN BRISCOE COUNTY IN THE PANHANDLE OF TEXAS. NORTHWESTERN HALL COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 530 PM CDT * AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BRICE...OR ABOUT 20 MILES NORTH OF QUITAQUE...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BRICE. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3462 10068 3442 10083 3462 10109 3475 10097 TIME...MOT...LOC 2207Z 304DEG 16KT 3464 10094 $$
1 follow-up statement
000 WWUS54 KLUB 192220 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 520 PM CDT THU JUN 19 2008 TXC045-191-192230- /O.CON.KLUB.TO.W.0007.000000T0000Z-080619T2230Z/ BRISCOE TX-HALL TX- 520 PM CDT THU JUN 19 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHWESTERN HALL AND NORTHEASTERN BRISCOE COUNTIES... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PART OF THIS STORM WAS LOCATED 6 MILES SOUTH OF BRICE...OR ABOUT 19 MILES NORTHEAST OF QUITAQUE...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BRICE. A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR THE PANHANDLE AND NORTHWEST TEXAS. LAT...LON 3462 10068 3442 10083 3462 10109 3475 10097 TIME...MOT...LOC 2220Z 304DEG 16KT 3461 10088 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 3:50 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 19, 3:50 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT THU JUN 19 2008 .SHORT TERM... 12Z WRF-NAM HAD THE RIGHT IDEA WITH WEAKLY CAPPED AIR MASS ACROSS THE PANHANDLE BEING BROKEN WHEN OUTFLOW BOUNDARY FROM STORMS ACROSS SW KS AND NW OKLA MOVED INTO THE AREA. SCATTERED TO NUMEROUS THUNDERSTORMS MOVING TO THE ESE AND EXPECT THEM TO ALSO SPREAD SWD TOWARD THE NERN QUADRANT OF THE FCST AREA. THUNDERSTORMS HAVE ALSO GONE UP ON THE MOUNTAINS OF NRN NM AGAIN AND EXPECT THESE TO MAKE A RUN FOR THE NWRN ZONES THIS EVENING. IN THE FCST AREA RADAR AND SFC OBS SHOW TWO REMNANT OUTFLOW BOUNDARIES TO THE W/SW OF LUBBOCK. COULD SEE SOME INITIATION ALONG ONE OF THESE BOUNDARIES...ALTHOUGH SATELLITE IMAGERY SUGGESTS CAP IS HOLDING ACROSS THE SRN HALF OF THE FCST AREA. SET UP THUS FAVORS HIGH CHC TO LIKELY POPS THIS EVENING...FAVORING NRN HALF OF THE FCST AREA. SVR POTENTIAL STILL SEEMS DECENT...ESPECIALLY IF CONVECTION CAN DEVELOP IN THE BEST COMBINATION OF INSTABILITY AND SHEAR FROM THE NWRN ZONES SEWD TO THE SERN SOUTH PLAINS. PRECIP CHANCE TO CONTINUE AFTER 06Z WITH POTENTIAL FOR ANOTHER MCS TO ROLL SSEWD THROUGH THE ERN ZONES LATE TONIGHT AND POTENTIAL FOR SCATTERED CONVECTION ON THE CAPROCK IN A MID-LEVEL INSTABILITY AXIS. WILL MAINTAIN HIGH CHC TO LIKELY POPS AND FAVOR ERN THIRD WITH THE HIGHEST POPS. SLIGHT CHC POPS TO CONTINUE FRIDAY PENDING WHERE OUTFLOW BOUNDARIES END UP. WILL GO TOWARD THE COOL END OF GUIDANCE FOR LOWS TONIGHT GIVEN EXPECTATION OF WIDESPREAD CONVECTION. MODERATION FRIDAY SIMILAR TO THE LAST COUPLE OF DAYS. .LONG TERM... NOT MANY CHANGES NEEDED IN THIS PORTION OF THE FORECAST. WILL STICK CLOSE TO PERSISTENCE FROM FRIDAY NIGHT THROUGH THE WEEKEND...WHICH CONTINUES TO FAVOR SCT AFTN/EVENING CONVECTION OVER THE HIGHER TERRAIN OF NORTHEAST NEW MEXICO MOVING TWD THE CWA MAINLY DURG THE EVENING AND OVERNIGHT HRS. HARD TO SAY WHICH NIGHT/AREAS ARE FAVORED FOR MORE WIDESPREAD ACTIVITY...BUT AT THIS TIME...THERE IS SOME GENERAL CONSENSUS OF THE MODELS BREAKING OUT MORE STORMS FOR SATURDAY NIGHT. BY LATE IN THE WEEKEND AND INTO NEXT WEEK...MODELS CONTINUE TO INDICATE A GRADUAL AMPLIFICATION OF THE RIDGE OVER THE SOUTHERN ROCKIES...WITH THE RIDGE BEGINNING TO TRANSLATE EASTWARD OVER THE SRN PLAINS. THIS WOULD TEND TO DECREASE STORM CHANCES WITH WEAKER FLOW ALOFT AND INCREASING SUBSIDENCE. FOR NOW...WILL KEEP POPS BELOW MENTIONABLE LEVELS PAST SUNDAY NIGHT. AFTER NEAR NORMAL TEMPS THIS WEEKEND...READINGS SHOULD GRADUALLY CLIMB INTO THE MID/UPR 90S NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 88 63 88 64 / 50 20 30 30 30 TULIA 63 87 64 87 64 / 60 20 30 30 30 PLAINVIEW 64 88 64 89 65 / 60 20 30 20 30 LEVELLAND 65 88 64 91 65 / 40 20 30 20 30 LUBBOCK 65 89 65 90 66 / 50 20 20 20 30 DENVER CITY 65 88 64 93 65 / 30 20 20 20 30 BROWNFIELD 65 89 66 92 66 / 40 20 20 20 30 CHILDRESS 68 89 67 90 68 / 60 20 20 20 30 SPUR 67 90 67 92 67 / 60 20 20 20 20 ASPERMONT 70 91 68 93 69 / 60 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/21
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU JUN 19 2008 TXZ021>044-201630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. ONE OR MORE MESOSCALE CONVECTIVE SYSTEMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA. AT THIS TIME IT APPEARS THAT AREAS NORTH OF A FRIONA TO LUBBOCK TO GUTHRIE LINE WILL BE FAVORED FOR THUNDERSTORM POTENTIAL. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY...MAINLY IN THE LATE AFTERNOON THROUGH THE EVENING HOURS. SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS EVENING.
In the hours before
Local storm report, Jun 19, 3:00 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL 7 NW CHILDRESS 34.50N 100.33W
06/19/2008 E1.00 INCH CHILDRESS TX PUBLIC
&&
EVENT NUMBER 00143
RCBLocal storm report, Jun 19, 4:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
428 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL ESTELLINE 34.55N 100.44W
06/19/2008 E1.00 INCH HALL TX LAW ENFORCEMENT
&&
EVENT NUMBER 00144
JWLThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:30 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 60 min |
| Jun 19, 4:15 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 60 min |
| Jun 19, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 58 min |
| Jun 19, 5:03 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 57 min |
| Jun 19, 5:09 PM CDT | Tornado Warning | LUB | Childress, Cottle | 36 min |
| Jun 19, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 46 min |
| Jun 19, 5:31 PM CDT | Tornado Warning | LUB | Hall | 29 min |
| Jun 19, 5:43 PM CDT | Tornado Warning | LUB | Cottle | 32 min |
| Jun 19, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 43 min |
| Jun 19, 5:53 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 67 min |
| Jun 19, 5:58 PM CDT | Tornado Warning | LUB | Hall | 32 min |
| Jun 19, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 25 min |
| Jun 19, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 62 min |
| Jun 19, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 55 min |
| Jun 19, 6:31 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, King | 59 min |
| Jun 19, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 57 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.